MAUDE Adverse Event Report: BIOMÉRIEUX SA VIDAS® VARICELLA-ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T

BIOMÉRIEUX SA VIDAS® VARICELLA-ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T
Catalog Number 30217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a customer in switzerland notified biomérieux of a potential false negative patient result compared to another method (diasorin) when using vidas® varicella-zoster igg (vzg) reference (b)(4) lot 1010385660 (expiry 05-sep-2024).Patient information: elderly female in a medico-social establishment.Testing was performed to recheck immunity, as there are people infected inside the establishment.The issue occurred in (b)(6) 2024 (testing (b)(6)2024).The customer reported a suspected false negative result when testing a patient's sample with result of 0.59 tv (at the upper limit of negative interpretation).Other method (diasorin) results were reported positive on (b)(6) 2024.At the time of this assessment, there is no indication of patient harm, incorrect treatment, nor delay in rendering results.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer from switzerland who obtained a false negative result when testing a patient¿s sample with vidas varicella zoster igg (ref.30217, lot: 1010385660, expiry date: 05-sep-2024).1.Device history record: the review did not highlight any issue during manufacturing process for vidas varicella zoster (ref.30217, lot 1010385660).There is neither capa, no quality event and nor non-conformity linked to this issue on this vidas assay.2.Complaint analysis: at the date of investigation, no other complaints were recorded for false negative result on vidas varicella zoster (ref.30217 lot 1010385660) whatever the issue and the lot was already expired when the customer reported the issue to the local customer service.3.Test/analysis performed.3.1 control charts analysis: the complaints laboratory analyzed the results of 4 internal samples (2 positive samples at 0.98 and 1.39 tv, an equivocal sample at 0.77 tv and 1 negative sample at 0.48 tv) on 15 different batches of vidas varicella zoster ref.30217 including the customer¿s lot 1010385660.The analysis of the control charts showed that all results are within specifications.Customer¿s lot is in the trend compared to the other lots.3.2 tests performed by complaint laboratory: it was not possible to carry out any test because the lot was already expired when the customer reported the issue to the local customer service.In absence of the concerned sample and without any possible test to perform, the complaint laboratory couldn¿t pursue further the investigation.4.Root cause analysis and conclusion: according to all information above, no anomaly was highlighted with the control chart analysis and the analysis of quality data.The discrepancy observed by the customer couldn¿t be explained as it was not possible to carry out any test on the concerned lot but based on the complaint records file, the issue is considered as isolated.According to the investigation outputs, the performance of the vidas varicella zoster (ref.30217 lot 1010385660) is conform to the expected specifications.
 
Additional Manufacturer Narrative
In alignment with the most recent fda guidance, ¿medical device reporting for manufacturers, issued november 8, 2016¿, biomérieux is submitting this notification to fda to inform the agency of the decision to cease reporting specific vidas® malfunction events after two years of no occurrences associated with death or serious injury.For the specific combinations of product and malfunction type, customer complaints were reviewed over a two year period starting from the date of awareness of the most recent event that was classified as a serious injury or death.For the following malfunction types, this review identified no additional occurrences of being associated with death or serious injury for two years.Product code: lfy.Reference: (b)(4).Malfunction: false negative for vidas varicella-zoster igg.Date of awareness for serious injury/death: 03jun2022.Final initial mdr submitted: 8020790-2024-00015.Cease reporting decision mdr: 8020790-2024-00015-02.With the completion of our mdr data analysis, we have updated our mdr criteria for vidas product code lfy and will no longer report these malfunction events since they have not caused or contributed to a death or serious injury in the past two years.Moving forward, if biomérieux becomes aware of a death or serious injury event for the product code lfywe will report that event to the fda per the fda mdr guidance and will update our mdr criteria to require reporting the specific associated malfunction as required by this guidance.

Brand Name
VIDAS® VARICELLA-ZOSTER IGG
Common Device Name
VIDAS® VARICEL. ZOSTER IGG 60 T
Manufacturer (Section D)
BIOMÉRIEUX SA
376 chemin de l orme
marcy l etoile 69280
FR  69280
Manufacturer (Section G)
BIOMÉRIEUX SA
376 chemin de l orme
marcy l etoile 69280
FR   69280
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key20781169
Report Number8020790-2024-00015
Device Sequence Number13035720
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Catalogue Number30217
Device Lot Number1010385660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/08/2025
06/30/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/10/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale